Thunderstorm Wind, Liberty
- When
- January 25, 1:22 AM CST
- Where
- Liberty County, 5 mi N of Hardin
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.217, -94.733
Small tree down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jan 24, 11:55 PM CST, 1 hour 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1155 PM CST SAT JAN 24 2004 .DISCUSSION... WILL ISSUE AN UPDATE TO TAKE OUT THE TORNADO WATCH WHICH WILL EXPIRE AT MIDNIGHT. WILL ALSO DROP THE FLOOD WATCH WEST OF A LINE FROM APPLE SPRINGS TO EDNA. PL-40 45 && .PREVIOUS DISCUSSION... WILL DO ANOTHER UPDATE TO PUT OUT A FLOOD WATCH FOR ALL OF SE TX. AN ANALYSIS OF THE 00Z 850 AND 700 MB SURFACES SHOWS A VERY GOOD POOL OF MOISTURE FOR THIS TIME OF YEAR...DEWPOINTS AT 850 MB WERE 10 TO 11 AND AT 700 MB 1 TO 2. PW/S AT LCH WERE 1.5...ABOVE THE 2 STANDARD DEVIATION FOR THIS TIME OF YEAR OF 1.4. FEEL THAT THE RAINFALL POTENTIAL IS FROM 1 TO 3 INCHES WITH ISOLATED AMOUNTS UP TO 4 INCHES POSSIBLE. THE FIRST ROUND OF STORMS IS ALREADY OCCURRING OVER AREAS IN THE NORTHERN PORTION OF SE TX WHERE 1 TO 2 INCHES OF RAIN FELL EARLIER TODAY. THESE STORMS SHOULD WORK THEIR WAY EAST-NORTHEASTWARD AND ANOTHER BATCH SHOULD WORK IN FROM THE SOUTHWEST. THIS SECOND ROUND OF STORMS WILL BE ASSOCIATED WITH THE SHORTWAVE TROUGH NOW MOVING ACROSS THE BIG BEND AREA OF THE STATE. && .HGX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 08Z SE PORTION. SCA GALVESTON AND MATAGORDA BAYS. SCA 00 TO 60 NM HIGH ISLAND TO THE MATAGORDA SHIP CHANNEL. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 250 PM CST SAT JAN 24 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-251300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 250 PM CST SAT JAN 24 2004 ...SLIGHT RISK OF HEAVY RAINFALL AND SEVERE STORMS ACROSS SOUTHEAST TEXAS THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. .DAY ONE...TONIGHT. A STRONG UPPER LEVEL LOW PRESSURE SYSTEM IS EXPECTED TO MOVE ACROSS THE REGION TONIGHT. THIS STORM SYSTEM ALONG WITH DEEP MOISTURE ALREADY IN PLACE AND A STRONG LOW LEVEL JET WILL LEAD TO THE DEVELOPMENT OF WIDESPREAD SHOWERS AND THUNDERSTORMS THIS EVENING. ADDITIONAL RAINFALL TOTALS AVERAGING 1/2 TO 1 INCH ARE EXPECTED WITH THIS SECOND ROUND OF STORMS. LOCALIZED RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IF CELLS TRAIN OVER THE SAME AREA. THIS RAINFALL MAY CAUSE MINOR FLOODING OF STREETS...FEEDER ROADS...AND OTHER LOW LYING SPOTS. IN ADDITION...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER SOUTHEAST TEXAS THIS EVENING. A SQUALL LINE MAY FORM TO THE WEST OF THE AREA AND SWEEP QUICKLY ACROSS LATER THIS EVENING. THE PRIMARY SEVERE WEATHER THREAT IS DAMAGING WINDS...WITH HAIL ALSO A POSSIBILITY. THE HEAVY RAIN AND SEVERE WEATHER THREAT WILL END AROUND MIDNIGHT OR SHORTLY THEREAFTER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT.
The Houston radar (KHGX), 89 km away, was scanning. The volume nearest the first event began at 07:19 UTC.
1 thunderstorm wind. Local standard time, as filed.
Small tree down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, January 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5382216.